Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 12, 2021, 5:01 PM EDT for Miami-Dade County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 5:01 PM EDT (21:01 UTC)
- Expired
- Jun 12, 2021, 5:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 23 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1084 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513
WWUS82 KMFL 122101
SPSMFL
Special Weather Statement
National Weather Service Miami FL
501 PM EDT Sat Jun 12 2021
FLZ073-173-174-122145-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
501 PM EDT Sat Jun 12 2021
...SPECIAL WEATHER STATEMENT...
* At 501 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Florida City, or near Homestead
General Airport. This storm was nearly stationary.
* Small hail possible with this storm.
* Locations impacted include...
Homestead, Homestead General Airport, Homestead Miami Speedway, The
Redland, Florida City, Homestead Base, Naranja, Princeton, Royal
Palm Ranger and Leisure City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2539 8063 2546 8061 2555 8054 2554 8034
2527 8045
TIME...MOT...LOC 2101Z 282DEG 3KT 2544 8052
$$
HVNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:04 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 12, 3:04 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Miami FL 304 PM EDT Sat Jun 12 2021 .SHORT TERM... Rest of Today through Sunday... Southwesterly winds across the area with both Gulf and Atlantic seabreezes being the focus of convection. Ongoing showers and storms along the sea breezes will continue to move towards the east coast given the flow pattern. Multiple rounds of storms are possible this afternoon and evening along outflow boundary and sea breeze interactions. The vertical wind profile is fairly light southwesterly winds throughout the column. The lack of wind flow will lead to slow storm motion. The main impacts will be flooding due to slow storm motion and multiple rounds of storms possible, lightning strikes, and a localized strong downburst wind. For Sunday, continued southwesterly winds with warm and moist air advection. A similar steering pattern to today with southwesterly winds combined with an Atlantic sea breeze will allow for convective coverage over the east coast metros once again. Southwesterly flow will be a little stronger than today and that should keep the east coast sea breeze pinned closer to the coast. Localized flooding along with locally strong wind gusts will be primary hazards once again tomorrow. High temperatures will be in the low to mid 90s with heat indices in the triple digits. .LONG TERM... Sunday Night through Friday... A middle to upper level trough will continue to amplify during the early to middle portion of next week as it slowly progresses eastwards. The placement of this feature aloft will allow for prevailing southerly to southwesterly flow to continue, which will allow for the advection of a moist tropical airmass in the boundary layer with precipitable water values around 2 inches. At the same time, diurnal sea-breezes will develop each day as a result of efficient insolation and differently heating between the land and nearby bodies of water. With the prevailing southwesterly flow, the greatest coverage of showers and thunderstorms should continue to focus over the interior and east coast metro areas. As flow in the vertical column continues to remain light with a very moist boundary layer, storm motion may be stationary or nearly stationary at times. This could lead to localized flooding concerns with the heaviest convective activity, particularly over the east coast metro areas each afternoon through mid-week. Colder values aloft (-8 to -10C) will be present during the early portion of the week due to the presence of a middle to upper level trough. The potential exists for an isolated strong thunderstorm or two during the peak of convective activity each afternoon. Small hail, damaging winds, and frequent lightning is possible with the strongest convective columns. By late week, model guidance continues to depict a strengthening Bermuda High rebuilding back into the region as the middle to upper level trough begins to lift out and move northeastwards across the mid-Atlantic and nearby Atlantic waters. This synoptic pattern change would shift prevailing flow out of the southeast and allow for the greatest coverage of showers and thunderstorms over the interior and west coast. During this time frame, model guidance depicts a plume of Saharan Dust approaching the region. Increased subsidence due to the ridge of high pressure as well as the addition of the Saharan Air Layer (S.A.L.) may act to reduce shower and thunderstorm chances late this week. It is important to note that forecast uncertainty is high this far out in the extended period, so be sure to monitor forecast trends as the week progresses. && .AVIATION(18Z TAFS)... Both Gulf and Atlantic sea breezes have developed this afternoon and moved through terminals. This will also be the focus for showers and storms today. Showers and thunderstorms across the region with TEMPO groups for all east coast terminals this afternoon into this evening for MVFR conditions. Light winds return overnight. A similar pattern tomorrow with southwesterly winds and sea breezes developing in the afternoon. && .MARINE... High pressure remains over the west Atlantic and keeping generally good boating conditions outside convection over local South Florida waters. Brief periods of gusty winds and rough seas will accompany any thunderstorm that forms, as scattered showers and storms remain in the forecast each day. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 91 77 89 / 30 70 50 60 West Kendall 76 92 76 90 / 30 60 50 60 Opa-Locka 76 92 76 90 / 30 70 50 60 Homestead 75 90 76 88 / 20 60 50 50 Fort Lauderdale 77 91 77 89 / 30 70 50 60 N Ft Lauderdale 76 91 77 89 / 40 70 50 60 Pembroke Pines 76 91 76 89 / 30 70 50 60 West Palm Beach 76 91 75 90 / 40 70 40 60 Boca Raton 75 91 77 90 / 40 70 40 60 Naples 78 89 77 89 / 20 40 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Sunday and Aviation/Marine...Kelly Sunday Night through Saturday...Hadi Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 12, 3:35 PM EDT, 1 hour 26 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 335 PM EDT Sat Jun 12 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 130745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 335 PM EDT Sat Jun 12 2021 ...A Few Strong Storms Possible East Coast... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are expected. A few strong storms are possible gusty winds, heavy rainfall, and frequent lightning. Wind: The strongest storms may produce wind gusts up to 50 mph over the east coast metro areas this afternoon into early this evening. Flooding: Heavy rainfall from thunderstorms may lead to localized flooding over the east coast metro. Waterspouts: A slight chance of waterspouts with showers and thunderstorms over local South Florida waters. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered to numerous showers and thunderstorms are possible into mid week, especially over the interior and east coast metro areas. The primary impacts from the thunderstorms will be lightning strikes, gusty winds, and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 12, 2:51 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Miami FL
251 PM EDT Sat Jun 12 2021
FLZ067-068-071-072-168-121930-
Inland Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
251 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 330 PM EDT...
* At 250 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Mission Bay, or 10 miles north
of Coral Springs, moving northeast at 10 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Coral Springs, Boca Raton, Deerfield Beach, Boynton Beach, Delray
Beach, Wellington, Highland Beach, Ocean Ridge, Coconut Creek,
Greenacres, Parkland, Atlantis, Loxahatchee NWR, Mission Bay, Boca
Pointe, Boca Del Mar, Hamptons At Boca Raton, Village Of Golf,
Whisper Walk and Godfrey Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2625 8028 2635 8040 2655 8038 2665 8015
2642 7998
TIME...MOT...LOC 1850Z 236DEG 11KT 2641 8029
HVNSpecial weather statement, Jun 12, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
501 PM EDT Sat Jun 12 2021
FLZ073-173-174-122145-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
501 PM EDT Sat Jun 12 2021
...SPECIAL WEATHER STATEMENT...
* At 501 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Florida City, or near Homestead
General Airport. This storm was nearly stationary.
* Small hail possible with this storm.
* Locations impacted include...
Homestead, Homestead General Airport, Homestead Miami Speedway, The
Redland, Florida City, Homestead Base, Naranja, Princeton, Royal
Palm Ranger and Leisure City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2539 8063 2546 8061 2555 8054 2554 8034
2527 8045
TIME...MOT...LOC 2101Z 282DEG 3KT 2544 8052
HVNThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:51 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Jun 12, 5:20 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Jun 12, 6:42 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| Jun 12, 7:28 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 47 min |
| Jun 12, 7:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.